# SDR CA990318067

- Difficulty date: May 8, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Boeing 757*
- Engine: Rroyce RB211535E437
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Annulus Filler
- Part number: UL35848
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: TO
- Nature of condition: A
- Precautionary procedure: D, E, F

## Discrepancy

(CAN) DURING TAKEOFF, FAN ANNULUS FILLER RELEASED.  LOUD BANK WAS HEARD WITH REPORTED TAIL PIPE FLAME.  TAKEOFF ABORTED AND FIRE BOTTLES DISCHARGED.  AIRCRAFT TOWED BACK TO GATE.  PRELIMINARY REPORT INDICATES FILLER BETWEEN 4 AND 5 FAN BLADES FAILED PENETRATING FAN CASE EXPOSING FILLER WRAP BEFORE EXITING THE TAIL PIPE.  NR 8 FILLER MISSING AND NR 9 FILLER DISPLACED.  BALANCE OF FILLERS FOUND SATISFACTORY.  FAN BLADES HAD SUSTAINED SOME SECONDARY DAMAGE.  SOME COMPRESSOR BLADE DISTRESS.  FURTHER REPORT TO FOLLOW.
